Alert archive / Colorado / High Wind Warnings in 2013

High Wind Warning 4, NWS Denver/Boulder, CO

November 16, 20137 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Nov 16, 2013, 11:16 AM MST for 7 counties in Colorado. It took effect at Nov 16, 2013, 8:00 PM MST. It was in force for 19 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2013, 11:16 AM MST (18:16 UTC)
In effect from
Nov 16, 2013, 8:00 PM MST
Expired
Nov 17, 2013, 3:00 PM MST
In force
19 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 4:56 AM MSTHIGH SUST WINDS 503 W Conifer, COGUST TO 68 MPH
Nov 17, 7:00 AM MSTNON-TSTM WND GST 772 Ne Estes Park, CO
Nov 17, 7:00 AM MSTSNOW 0.92 Ne Estes Park, CO
Nov 17, 7:44 AM MSTSNOW 4.22 E Allenspark, CO
Nov 17, 7:48 AM MSTSNOW 34 Wsw Eldorado Springs, CO
Nov 17, 10:30 AM MSTNON-TSTM WND DMG7 E Nederland, COTREE DOWN AT MAGNOLIA ROAD AND TWIN SISTERS ROAD.
Nov 17, 10:45 AM MSTNON-TSTM WND DMG3 E Pinecliffe, COTREE DOWN ON POWER LINE
Nov 17, 11:29 AM MSTNON-TSTM WND GST 894 Sse Pinecliffe, COA FEW TREES BLOWN DOWN AS WELL.
Nov 17, 1:00 PM MSTNON-TSTM WND DMG2 Nw Jamestown, COTREE DOWN ON OVERLAND ROAD
Nov 17, 1:30 PM MSTNON-TSTM WND DMG3 E Allenspark, COLARGE TREE DOWN ON A STRUCTURE. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2007 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS75 KBOU 161816
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1116 AM MST SAT NOV 16 2013

...HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND SOUTH PARK 
TONIGHT INTO SUNDAY MORNING...

.A WEATHER SYSTEM WITH STRONG WINDS WILL MOVE ACROSS NORTHERN
COLORADO THROUGH SUNDAY. WINDS WILL INCREASE IN THE MOUNTAINS AND
FOOTHILLS THIS AFTERNOON. PERIODS OF HIGH WINDS WITH GUSTS TO 90
MPH ARE POSSIBLE IN THE FOOTHILLS AND ALONG US 285 IN SOUTH PARK 
TONIGHT AND SUNDAY MORNING...WITH THE PEAK THREAT AROUND SUNRISE
ON SUNDAY. THERE WILL ALSO BE SOME STRONG WINDS AT TIMES IN THE
PLAINS AT THE BASE OF THE FOOTHILLS...BUT THE THREAT OF DAMAGING
WINDS APPEARS LOW. 

COZ038-039-161930-
/O.CAN.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
1116 AM MST SAT NOV 16 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

PERIODS OF STRONG WINDS ARE EXPECTED TONIGHT AND SUNDAY
MORNING...ESPECIALLY AROUND SUNRISE SUNDAY. PEAK GUSTS IN THE
50-75 MPH RANGE ARE EXPECTED. THESE WINDS WILL MAINLY BE LIMITED
TO WIND PRONE AREAS SUCH AS BOULDER...GOLDEN...BROOMFIELD...CARTER
LAKE...AND THE AREA NEAR THE WYOMING BORDER. RESIDENTS SHOULD
PREPARE FOR THESE WINDS BY SECURING LIGHTER OUTDOOR OBJECTS AND BE
PREPARED FOR BRIEF POWER OUTAGES.

$$

COZ035>037-170400-
/O.UPG.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/
/O.NEW.KBOU.HW.W.0004.131117T0300Z-131117T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK
1116 AM MST SAT NOV 16 2013

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WESTERLY WINDS WILL INCREASE THIS AFTERNOON AND BECOME
  THEIR STRONGEST TONIGHT THROUGH SUNDAY MORNING. WIND SPEEDS
  SHOULD THEN BEGIN TO DIMINISH SUNDAY AFTERNOON. THE MAIN THREAT
  OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND SUNRISE SUNDAY
  MORNING...WHILE THE HIGHER FOOTHILLS MAY HAVE SEVERAL PERIODS OF
  STRONG WINDS.

* WINDS...WEST WINDS WILL INCREASE TO 35 TO 50 MPH OVERNIGHT WITH
  GUSTS TO 90 MPH POSSIBLE.

* IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS
  DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH
  ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND THE
  PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

GIMMESTAD
5 follow-up statements
399 
WWUS75 KBOU 162243
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
343 PM MST SAT NOV 16 2013

...HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND SOUTH
PARK TONIGHT INTO SUNDAY MORNING...

.A WEATHER SYSTEM WITH STRONG WINDS WILL MOVE ACROSS NORTHERN
COLORADO THROUGH SUNDAY. STRONG WINDS WILL CONTINUE TO INCREASE
IN THE HIGHER MOUNTAINS THIS EVENING...AND BECOME MORE COMMON IN
THE FOOTHILLS OVERNIGHT. PERIODS OF HIGH WINDS WITH GUSTS TO 90
MPH ARE POSSIBLE IN THE FOOTHILLS AND ALONG US 285 IN SOUTH PARK
TONIGHT AND SUNDAY MORNING...WITH THE PEAK THREAT AROUND SUNRISE
ON SUNDAY. THERE WILL ALSO BE SOME STRONG WINDS AT TIMES IN THE
PLAINS AT THE BASE OF THE FOOTHILLS...BUT THE THREAT OF DAMAGING
WINDS IN THOSE AREAS APPEARS LOW.

COZ035>037-170700-
/O.CON.KBOU.HW.W.0004.131117T0300Z-131117T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK
343 PM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST SUNDAY...

* TIMING...STRONG WINDS WILL BECOME MORE WIDESPREAD OVERNIGHT. THE
  MAIN THREAT OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND
  SUNRISE SUNDAY MORNING...WHILE THE HIGHER FOOTHILLS MAY HAVE
  SEVERAL PERIODS OF STRONG WINDS. WINDS WILL BEGIN TO DIMINISH BY
  SUNDAY AFTERNOON.

* WINDS...WEST WINDS WILL INCREASE TO 35 TO 50 MPH OVERNIGHT 
  WITH GUSTS TO 90 MPH POSSIBLE. 

* IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS 
  DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH 
  ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND 
  THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

GIMMESTAD
014 
WWUS75 KBOU 170342
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
842 PM MST SAT NOV 16 2013

...HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND SOUTH
PARK TONIGHT INTO SUNDAY MORNING...

.A WEATHER SYSTEM WITH STRONG WINDS WILL MOVE ACROSS NORTHERN
COLORADO TONIGHT AND SUNDAY. STRONG WINDS WILL CONTINUE TO
INCREASE IN THE HIGHER MOUNTAINS THIS EVENING...AND BECOME MORE
COMMON IN THE FOOTHILLS LATER TONIGHT. PERIODS OF HIGH WINDS WITH
GUSTS TO 90 MPH ARE POSSIBLE IN THE HIGHER FOOTHILLS AND ALONG US
285 IN SOUTH PARK LATE TONIGHT AND SUNDAY MORNING...WITH THE PEAK
THREAT AROUND SUNRISE ON SUNDAY. THERE WILL ALSO BE SOME STRONG
WINDS AT TIMES IN THE PLAINS AT THE BASE OF THE FOOTHILLS...BUT
THE THREAT OF DAMAGING WINDS IN THOSE AREAS APPEARS LOW.

COZ035>037-171145-
/O.CON.KBOU.HW.W.0004.000000T0000Z-131117T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK
842 PM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

* TIMING...STRONG WINDS WILL BECOME MORE WIDESPREAD OVERNIGHT. THE
  MAIN THREAT OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND
  SUNRISE SUNDAY MORNING...WHILE THE HIGHER FOOTHILLS MAY HAVE
  SEVERAL PERIODS OF STRONG WINDS AFTER MIDNIGHT. WINDS WILL
  BEGIN TO DIMINISH BY SUNDAY AFTERNOON.

* WINDS...WEST WINDS WILL INCREASE TO 35 TO 50 MPH OVERNIGHT 
  WITH GUSTS TO 90 MPH POSSIBLE. 

* IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS 
  DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH 
  ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND 
  THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$
874 
WWUS75 KBOU 171233
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
533 AM MST SUN NOV 17 2013

...HIGH WINDS STILL POSSIBLE OVER THE FRONT RANGE FOOTHILLS AND
SOUTH PARK THIS MORNING...

.A POTENT WEATHER SYSTEM WITH STRONG WINDS ALOFT CONTINUES MOVING
ACROSS NORTHERN COLORADO THIS MORNING. STRONG WINDS WILL CONTINUE
OVER THE HIGHER MOUNTAINS THIS MORNING...AND MAY SPREAD OVER THE
FOOTHILLS AT TIMES THIS MORNING. PERIODS OF HIGH WINDS WITH GUSTS
TO 80 MPH ARE POSSIBLE IN THE HIGHER FOOTHILLS AND ALONG US 285
IN SOUTH PARK THIS MORNING...WITH THE PEAK THREAT AROUND SUNRISE.
THERE WILL ALSO BE SOME STRONG WINDS AT TIMES ON THE PLAINS AT
THE BASE OF THE FOOTHILLS...BUT THE THREAT OF DAMAGING WINDS IN
THOSE AREAS APPEARS LOW.

COZ035>037-171800-
/O.CON.KBOU.HW.W.0004.000000T0000Z-131117T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK
533 AM MST SUN NOV 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...PERIODS STRONG WINDS WILL CONTINUE THIS MORNING. THE
  MAIN THREAT OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND
  SUNRISE THIS MORNING...WHILE THE HIGHER FOOTHILLS WILL HAVE
  SEVERAL PERIODS OF STRONG WINDS THROUGH MID-MORNING. WINDS WILL
  BEGIN TO DIMINISH THIS AFTERNOON.

* WINDS...WEST WINDS AT 35 TO 50 MPH THIS MORNING WITH GUSTS OF 80
  TO 90 MPH POSSIBLE.

* IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS
  DRIVING CONDITIONS...PARTICULARLY FOR DRIVERS ON NORTH-SOUTH
  ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...THE
  PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS AND US-285 ACROSS
  NORTHWEST PARK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$
221 
WWUS75 KBOU 171802
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1102 AM MST SUN NOV 17 2013

...HIGH WINDS IN THE FOOTHILLS NORTH OF INTERSTATE 70 THROUGH
EARLY AFTERNOON...

.AN AREA OF STRONG WINDS DEVELOPED IN THE FOOTHILLS WEST OF DENVER
THIS MORNING AND WILL MOVE NORTH ACROSS BOULDER AND LARIMER
COUNTIES THROUGH EARLY AFTERNOON. SEVERAL TREES AND POWER LINES
HAVE BEEN DOWNED AND THERE HAVE BEEN TRAFFIC ACCIDENTS IN THE
WONDERVU...ROLLINSVILLE...AND NEDERLAND AREAS. 

COZ037-171915-
/O.EXP.KBOU.HW.W.0004.000000T0000Z-131117T1800Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE...
SOUTH PARK
1102 AM MST SUN NOV 17 2013

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

WIND GUSTS TO 50 MPH ARE STILL POSSIBLE THIS AFTERNOON...WITH THE
STRONGEST WINDS ALONG US 285.

$$

COZ035-036-172200-
/O.EXT.KBOU.HW.W.0004.000000T0000Z-131117T2200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1102 AM MST SUN NOV 17 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* TIMING...HIGH WINDS IN GILPIN...NORTHERN JEFFERSON...AND BOULDER
  COUNTIES WILL SUBSIDE DURING THE EARLY AFTERNOON. STRONG WINDS
  IN LARIMER COUNTY ARE POSSIBLE UNTIL ABOUT 3 PM.

* WINDS...WEST WINDS AT 35 TO 50 MPH WITH GUSTS TO 90 MPH
  POSSIBLE.

* IMPACTS...STRONG WEST WINDS WILL PRODUCE HAZARDOUS DRIVING
  CONDITIONS...PARTICULARLY FOR DRIVERS ON THE PEAK-TO-PEAK
  HIGHWAY. DOWNED TREES AND POWER OUTAGES HAVE BEEN REPORTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

GIMMESTAD
476 
WWUS75 KBOU 172204
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
304 PM MST SUN NOV 17 2013

COZ035-036-172315-
/O.EXP.KBOU.HW.W.0004.000000T0000Z-131117T2200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
304 PM MST SUN NOV 17 2013

...HIGH WIND WARNING HAS EXPIRED...

WINDS HAVE DECREASED IN THE FRONT RANGE FOOTHILLS AND HIGH WINDS
ARE NO LONGER EXPECTED. WIND GUSTS IN THE 40 TO 60 MPH RANGE ARE
STILL POSSIBLE IN AREAS ABOVE 7500 FEET THIS EVENING.

THERE WERE NUMEROUS REPORTS OF DOWNED TREES AND POWER LINES IN
THE HIGHER FOOTHILLS OF BOULDER COUNTY TODAY...WITH SEVERAL
MEASURED WIND GUSTS AROUND 75 MPH.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Nov 16, 11:03 AM MST, 13 minutes earlier.

Area forecast discussion, Nov 16, 11:03 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1103 AM MST SAT NOV 16 2013

.UPDATE...

&&

.SHORT TERM...THE NEXT BATCH OF SNOW IS SPREADING INTO THE
NORTHERN COLORADO MOUNTAINS AHEAD OF TONIGHTS TROUGH. RIDGETOP
WINDS ARE ALSO INCREASING WITH A LOW AMPLITUDE MOUNTAIN WAVE ON
THE EAST SLOPES...BUT THE STRONG WINDS HAVE GENERALLY BEEN ABOVE
9000 FEET SO FAR. AS THE RIDGETOP WINDS INCREASE...WE SHOULD SEE
AN INCREASE IN THE HIGHER FOOTHILLS THIS AFTERNOON. THEN THE SHEAR
INCREASES AND THE WAVE SHOULD DIMINISH THIS EVENING...COULD BE A
BIT OF A LULL IN THE FOOTHILLS BUT HOWLING UP HIGH. BUT BY LATE
TONIGHT THERE IS 80 KNOTS AT 500 MB AND 70 KNOTS AT 700
MB...MODELS PRODUCE A LOW AMPLITUDE WAVE WITH 95 KNOTS AT THE
RIDGETOP. SO BRUTE FORCE MAY WIN OUT LATER TONIGHT. STILL LOOKS
LIKE A BRIEF WINDOW OF OPPORTUNITY FOR AN AMPLIFIED WAVE BEHIND
THE TROUGH AXIS IN THE 09-15Z TIME FRAME AS STRONG WARM ADVECTION
ALOFT CREATES A GREAT TEMPERATURE PROFILE WITH STRONG SUBSIDENCE
AND SHEAR STARTING TO DECREASE. PROBABLY JUST A QUICK POP FOR OUR
CHINOOK HOT SPOTS LIKE ROCKY FLATS/BOULDER AND CARTER LAKE.
WITH A LACK OF COLD ADVECTION AND FAIRLY WESTERLY DIRECTION...NOT
FAVORABLE FOR FORT COLLINS. FOR BOULDER MAIN CONCERN IS THAT
LITTLE WINDOW IN THE MORNING...BUT SHOULD NOT BE WIDESPREAD OR
LONG LASTING. THREAT SEEMS TO SMALL FOR A WARNING FOR THOSE ZONES.
UPGRADING TO A HIGH WIND WARNING FOR THE FOOTHILLS...AND WILL GO
AHEAD AND KEEP ZONE 37 IN IT AS THE BRUTE FORCE MIXING MAY GET
INTO THE HIGHER ELEVATIONS LIKE FAIRPLAY. DELAYING THE START TO
03Z FIGURING THIS AFTERNOONS ACTION WILL NOT BE STRONG ENOUGH.

AS FOR THE SNOW...FORECAST LOOKING ON TRACK. SNOW AMOUNTS NOT HUGE
BUT LOTS OF WIND. I WILL ADD AN ADVISORY FOR ZONES 30 AND
32...NORTH AND MIDDLE PARKS...DUE TO THE AMOUNT OF WIND COMBINED
WITH SEVERAL INCHES OF SNOW.

&&

.AVIATION...VFR THROUGH TONIGHT. TREND WILL BE TOWARD MORE MIXING
OF WESTERLY WINDS THIS AFTERNOON...BUT WITH SOME MOUNTAIN WAVE
ACTIVITY TO THE WEST EXPECT THAT THERE WILL BE SOME STARTING AND
STOPPING. COULD BE SOME PERIODS APPROACHING CROSSWIND LIMITS AT
KDEN...BUT DO NOT EXPECT THOSE CONDITIONS TO PREVAIL. POSSIBLE
STRONGER WEST WINDS SOMETIME BETWEEN 09Z AND 18Z...ESPECIALLY AT
KBJC...BUT AGAIN EXPECT THOSE TO BE SOMEWHAT ERRATIC. CHANCE OF
SNOW SHOWERS WITH THE TROUGH AXIS TONIGHT 10 PERCENT OR LESS.

&&

.PREV DISCUSSION... /ISSUED 412 AM MST SAT NOV 16 2013/

SHORT TERM...AREAS OF LIGHT SNOW HAVE CONTINUED OVER THE
MOUNTAINS THIS MORNING WITH TRAFFIC CAMS ALONG I-70 SHOWING LIGHT
ACCUMULATIONS BETWEEN VAIL PASS AND THE EISENHOWER TUNNEL. THE WEB
CAM ON A SNOW STAKE AT COPPER MOUNTAIN SHOWS THAT 4-6 INCHES OF
SNOW HAS FALLEN SINCE 10 PM LAST NIGHT. SNOTEL SITES DO NOT BACK
UP THIS OBSERVATION THOUGH. SATELLITE IMAGERY SHOWS THAT THE
MOUNTAINS ARE IN A BIT OF A LULL NOW...AHEAD OF THE NEXT
DISTURBANCE WHICH WILL MOVE IN THIS AFTERNOON. THIS SYSTEM IS
BEING DRIVEN BY A 130+ KNOT JET STREAM. AS THE SYSTEM MOVES
IN...SNOW WILL INCREASE OVER THE MOUNTAINS AFTER THE LUNCH HOUR.
WINDS WILL ALSO BE INCREASING. BY EVENING...THE MOUNTAINS SHOULD
BE SEEING A FAIR AMOUNT OF BLOWING AND DRIFTING SNOW. WILL
CONTINUE THE WINTER WEATHER WARNING FOR ZONE 31 AND ADVISORIES FOR
ZONES 33 AND 34. AS THE UPPER JET APPROACHES...THE THREAT OF
STRONG WINDS WILL CONTINUE OVER THE EASTERN MOUNTAIN SLOPES. AT
TIMES THE VERTICAL SHEAR PROFILE WILL BE NEAR ZERO ON THE LEADING
EDGE OF THE JET STREAK. THE STRENGTH OF THE FLOW ALOFT LOOKS LIKE
IT WILL PRODUCE A HIGH WIND EVENT...BUT WILL HOLD ONTO THE HIGH
WIND WATCH FOR THE TIME BEING. ON THE PLAINS...CONDITIONS SHOULD
REMAIN DRY...BUT TEMPERATURES WILL BE COOLER DUE TO THE COLD
ADVECTION THAT WILL BE TAKING PLACE THROUGH THE NEXT 24 HOURS.
AREAS OF GUSTY WINDS SHOULD REMAIN CONFINED TO NEAR THE FOOTHILLS
DURING THE MORNING BUT THEN MAY SPREAD EASTWARD DURING THE
AFTERNOON DUE TO THE MIXING OF THE BOUNDARY LAYER THROUGH THE DAY.

LONG TERM...STG WNW FLOW ALOFT WILL BE OVER THE AREA SUN MORNING
AND THEN WEAKEN SOMEWHAT SUN AFTN INTO SUN NIGHT. CROSS-SECTIONS
SHOW MOISTURE DECREASING IN THE MTNS BY 18Z SUN SO SNOW SHOULD
GRADUALLY WIND DOWN BY LATE MORNING. HOWEVER WINDS WILL REMAIN
GUSTY THRU THE AFTN WITH AREAS OF BLOWING SNOW CONTINUING OVER THE
HIGHER PASSES SO WILL KEEP HIGHLIGHTS THRU 18Z.

AT LOWER ELEVATIONS THERE STILL WILL BE A FAVORABLE SET UP FOR HIGH
WINDS SUN MORNING AS STG DOWNWARD DESCENT COMBINES WITH A WK MTN
WAVE.  COMPONENT ALONG WINDS IN THE HIGHER FOOTHILLS AND MTN AREAS
ARE FCST AOB 90 KTS THRU SUN MORNING WITH SPEEDS IN THE 60-70 KT
RANGE IN AND NR THE LOWER FOOTHILLS.  BY MIDDAY WINDS SHOULD BEGIN
TO DECREASE BUT IT WILL REMAIN BLUSTERY.  OVER NERN CO THERE IS SOME
POTENTIAL FOR HIGH WINDS OVER THE PLAINS ALONG AND NORTH OF A
GREELEY TO FORT MORGAN TOP AKRON LINE AS WELL WHERE GUSTS FROM 55 TO
60 MPH MAY OCCUR THRU THE EARLY AFTN.  OUTSIDE OF THE WINDS IT WILL
BE DRY OVER NERN CO WITH AFTN HIGHS IN THE UPPER 40S TO LOWER 50S.

BY SUN EVENING THE WINDS WILL GRADUALLY DECREASE OVER THE PLAINS
ALTHOUGH IT WILL REMAIN WINDY IN THE MTNS AND NRN FOOTHILLS AS
COMPONENT ALONG WINDS ARE STILL IN THE 40-50 KT RANGE WITH A MTN
WAVE SHOWN OVERNIGHT INTO MON MORNING.  ON MON DRY WLY FLOW ALOFT
WILL BE OVER THE AREA WITH NO PRECIP EXPECTED.  A SFC LEE TROUGH
WILL DVLP OVER ERN CO WITH DOWNSLOPE LOW LVL FLOW THUS SHOULD SEE
WARMER TEMPS OVER NERN CO WITH HIGHS IN THE UPPER 50S TO POSSIBLY
NEAR 60.

FOR TUE LITTLE CHANGE EXPECTED AS THE FLOW ALOFT REMAINS WLY
ALTHOUGH MAY SEE AN INCREASE IN HIGHER LEVEL CLOUD COVER.  WITH WLY
LOW LVL WINDS GOOD DOWNSLOPE COMPONENT WILL BE IN PLACE WHICH MAY
ALLOW FOR HIGHS TO RISE INTO THE LOWER TO MID 60S OVER NERN CO.  BY
WED MOISTURE WILL INCREASE IN THE ZONAL FLOW ALOFT WHICH MAY LEAD TO
A CHC OF -SHSN IN THE MTNS.  OVER NERN CO CO IT WILL REMAIN DRY WITH
TEMPS STILL ABV NORMAL.

BY LATER IN THE WEEK THE ECMWF AND GFS BEGIN TO DIVERGE WITH REGARDS
TO THE UPPER AIR PTRN.  THE ECMWF DEVELOPS AN UPPER LEVEL LOW OVER
CALIFORNIA ON THU WITH SWLY FLOW ALOFT OVER NRN CO WHILE THE GFS HAS
A DIFFUSE UPPER LEVEL TROUGH OVER THE GREAT BASIN.  MEANWHILE AT THE
SFC BOTH MODELS DO AGREE THAT A RATHER STG CDFNT WILL MOVE INTO NERN
CO BY THU WITH MUCH COOLER TEMPS.  OVERALL WILL MENTION A CHC OF
SNOW IN THE MTNS AND KEEP LOW POPS IN OVER NERN CO FOR WED NIGHT
THRU THU.

FOR FRI THE GFS SHOWS A WEAK UPPER LEVEL TROUGH MOVING ACROSS WITH
MOST OF THE ENERGY TRACKING ACROSS THE SRN ROCKIES.  MEANWHILE THE
ECMWF STILL HAS A CLOSED UPPER LEVEL OVER THE SWRN US WITH SWLY FLOW
ACROSS THE AREA.  HOWEVER BOTH MODELS DO SHOW COLD SFC HIGH PRES
REMAINING OVER THE AREA.  AT THIS TIME WILL JUST MENTION LOW POPS
FOR FRI AND KEEP TEMPS GENERALLY 15 DEGREES BLO NORMAL OVER NERN
CO.

AVIATION...CEILINGS AND VISIBILITIES ARE NOW EXPECTED TO REMAIN
BETWEEN HIGH AND UNLIMITED AS STRONG WESTERLY FLOW ALOFT WILL
PRODUCE DOWNSLOPE DRYING ACROSS THE DENVER METRO ARE THROUGH THE
DAY. THE LOWEST CEILINGS SHOULD BE DURING THE LATE AFTERNOON AND
EVENING...BUT SHOULD REMAIN ABOVE 7000 FEET AGL. WEST WINDS MAY BE
THE MAIN CONCERN THROUGH THE NEXT 24 HOURS AS STRONG WINDS ARE
EXPECTED IN AND NEAR THE FOOTHILLS. GUSTY WEST WINDS MAY SPREAD
ACROSS THE METRO AREA DURING THE AFTERNOON AND EVENING WITH GUSTS
UP TO 30 MPH POSSIBLE. WITH THE STRONG WEST WINDS OVER THE
MOUNTAINS...PRECIPITATION IS NOT LIKELY TO MAKE IT OUT TO
KDEN...BUT A ROGUE SHOWER CAN NOT BE RULED OUT. AIR TRAFFIC
HEADING OVER THE MOUNTAINS SHOULD BE PREPARED FOR A BUMPY RIDE
THROUGH THE NEXT 24 HOURS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM MST SUNDAY FOR COZ033-034.

HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM MST SUNDAY FOR
COZ035>037.

WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM MST
SUNDAY FOR COZ030-032.

WINTER STORM WARNING UNTIL 11 AM MST SUNDAY FOR COZ031.

&&

SHORT TERM...DANKERS
LONG TERM....RPK
AVIATION/UPDATE...GIMMESTAD
Hazardous weather outlook, Nov 16, 5:25 AM MST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
525 AM MST SAT NOV 16 2013

COZ030>051-171230-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
525 AM MST SAT NOV 16 2013

...WINTER STORM WARNING FOR THE GORE RANGE FROM THIS AFTERNOON
THROUGH SUNDAY MORNING...
...HIGH WIND WATCH THIS AFTERNOON THROUGH SUNDAY MORNING IN AND
NEAR THE FOOTHILLS...
...WINTER WEATHER ADVISORY FOR THE NORTH CENTRAL MOUNTAINS THIS
AFTERNOON THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO INCREASE AGAIN THIS AFTERNOON OVER THE NORTH
CENTRAL COLORADO MOUNTAINS AS A POTENT WEATHER SYSTEM MOVES INTO
THE STATE FROM THE NORTHWEST. ALONG WITH THE SNOWFALL...WINDS WILL
BE INCREASING DUE TO A STRONG UPPER LEVEL JET ACCOMPANYING THE
WEATHER DISTURBANCE. SNOWFALL AMOUNTS UP TO 6 INCHES WILL BE
POSSIBLE IN THE MOUNTAINS BY THIS EVENING WITH ANOTHER 4 TO 8
INCHES OF SNOW EXPECTED OVERNIGHT. THE INCREASING WINDS WILL
PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT WITH POOR
VISIBILITIES. EAST OF THE CONTINENTAL DIVIDE AND OVER THE FRONT
RANGE FOOTHILLS...LESS SNOW IS EXPECTED...BUT VERY STRONG WINDS
WILL BE POSSIBLE. WIND GUSTS OF 50 TO 70 MPH MAY MAKE TRAVEL
DIFFICULT THROUGH THE EVENING AND OVERNIGHT. WEATHER ACROSS THE
PLAINS WILL BE DRY...BUT A LITTLE BREEZY IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS WILL STILL BE POSSIBLE THROUGH SUNDAY MORNING ACROSS
THE MOUNTAINS AND ALONG AND NEAR THE FOOTHILLS WITH GUSTS UP TO
75 MPH POSSIBLE. IN ADDITION WINDS MAY GUSTS AS HIGH AS 50 MPH
ACROSS THE NORTHEAST PLAINS AS WELL. ALTHOUGH SNOW WILL DECREASE
IN THE MOUNTAINS SUNDAY MORNING...STRONG WINDS WILL PRODUCE AREAS
OF BLOWING SNOW AND POOR VISIBILITIES THROUGH MIDDAY. THE WINDS
SHOULD BEGIN TO SLOWLY DECREASE IN THE AFTERNOON HOURS.

FOR MONDAY THROUGH WEDNESDAY IT WILL BE DRY EXCEPT FOR A CHANCE
OF SNOW SHOWERS IN THE MOUNTAINS ON WEDNESDAY. A WEAK WEATHER
SYSTEM AND ASSOCIATED COLD FRONT MAY AFFECT THE AREA THURSDAY AND
FRIDAY BRINGING COLDER TEMPERATURES ALONG WITH A SLIGHT CHANCE OF
SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT ANY
WIND AND SNOW REPORTS WILL BE APPRECIATED.

In the hours before

Local storm report, Nov 16, 6:47 AM MST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
647 AM MST SAT NOV 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     NON-TSTM WND GST 8 NE FOUR CORNERS       40.94N 105.80W
11/16/2013  M91.20 MPH       LARIMER            CO   TRAINED SPOTTER

            MAX SUSTAINED 70.4 MPH

&&

KBOWEN

Nearby

High Wind Warnings in Colorado, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.